Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 143, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 13, 2012, 12:07 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2012, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 13, 2012, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:13 AM CDT | HAIL 1.25 | Haskell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -423 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS54 KSJT 130507
SVRSJT
TXC207-447-130545-
/O.NEW.KSJT.SV.W.0143.120613T0507Z-120613T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1207 AM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HASKELL COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1245 AM CDT
* AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS 3 MILES SOUTH OF
HASKELL...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE STAMFORD MARINA BY 1225 AM CDT...
IRBY BY 1245 AM CDT...
LAT...LON 3332 9943 3296 9939 3295 9962 3296 9977
3304 9995 3330 9993
TIME...MOT...LOC 0507Z 276DEG 15KT 3311 9971
$$1 follow-up statement
098
WWUS54 KSJT 130521
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1221 AM CDT WED JUN 13 2012
TXC207-447-130545-
/O.CON.KSJT.SV.W.0143.000000T0000Z-120613T0545Z/
HASKELL TX-THROCKMORTON TX-
1221 AM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN THROCKMORTON AND HASKELL COUNTIES...
AT 1215 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
IRBY...OR 6 MILES EAST OF HASKELL...MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
IRBY BY 1230 AM CDT...
LAT...LON 3332 9943 3296 9939 3295 9962 3296 9977
3304 9995 3330 9993
TIME...MOT...LOC 0521Z 241DEG 18KT 3320 9960
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:46 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 12, 11:46 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1146 PM CDT TUE JUN 12 2012 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. CURRENTLY WATCHING A LINE OF STORMS MOVING EAST THROUGH THE MIDLAND AREA. THIS LINE OF STORMS HAS A CHANCE OF MAKING IT INTO STERLING AND IRION COUNTIES BY 07Z WED...AND POSSIBLY THE SJT TERMINAL BY 08Z WED. WILL CARRY A VCTS FOR A FEW HOURS AT KSJT...BUT CONFIDENCE IS NOT VERY HIGH. ALSO...A LINE OF STRONG TO SEVERE TSTMS IS MOVING SOUTHEAST INTO THE NORTHERN PART OF THE TEXAS SOUTH PLAINS...STILL NORTH OF LUBBOCK. THIS ACTIVITY IS FEEDING OFF GOOD SURFACE INFLOW AND ELEVATED INSTABILITY. THIS COMPLEX OF STORMS MAY MAKE INTO THE BIG COUNTRY AFTER 09Z WED. WILL GO WITH A VCTS AT THE KABI TERMINAL BETWEEN 10Z AND 15Z WED...BUT UNCERTAINTY IS STILL HIGH. WINDS WILL BE SOUTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS THROUGH THE EARLY MORNING HOURS...ESPECIALLY AT THE KABI AND KSJT TERMINALS. 21 && .PREV DISCUSSION... /ISSUED 939 PM CDT TUE JUN 12 2012/ UPDATE... LATEST SURFACE ANALYSIS AND SHORT-TERM MODELS INDICATE THE THUNDERSTORM POTENTIAL FOR THE REMAINDER OF TONIGHT HAS DIMINISHED. LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONTAL BOUNDARY REMAINS ACROSS OUR BIG COUNTRY COUNTIES JUST NORTH OF INTERSTATE 20. IF THUNDERSTORMS DO CONTINUE TO OUR WEST AND NORTHWEST OVERNIGHT...SOME MIGHT PERSIST LONG ENOUGH TO MOVE INTO OUR AREA. THUS...I HAVE CONTINUED LOW-END CHANCE POPS FOR MOST OF WEST CENTRAL TEXAS FOR THE REMAINDER OF TONIGHT. THE LATEST ZONE AND POINT FORECAST MATRIX PRODUCTS REFLECT THESE GRID CHANCES. HUBER PREV DISCUSSION... /ISSUED 306 PM CDT TUE JUN 12 2012/ SHORT TERM... A STATIONARY BOUNDARY EXTENDED FROM A SURFACE LOW OVER FAR WEST TEXAS AND EAST ACROSS THE CENTRAL CWA EARLY THIS AFTERNOON. THIS BOUNDARY WILL LIFT NORTH AS A WARM FRONT LATER THIS EVENING AND SHOULD BE ALONG THE RED RIVER BY EARLY WEDNESDAY. WITH A VERY UNSTABLE AIRMASS OVER THE AREA AND GIVEN THE PRESENCE OF THE WARM FRONT AND MULTIPLE OUTFLOW BOUNDARIES FROM TODAYS ACTIVITY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS AFTERNOON DURING THE PERIOD OF MAX HEATING OVER WEST TEXAS AND THE HIGHER TERRAIN OF EASTERN NEW MEXICO. A RESULTANT COMPLEX OF STORMS IS THEN EXPECTED TO MOVE EAST/SOUTHEAST... BRINGING ANOTHER CHANCE OF STORMS TO THE FORECAST AREA THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THE MORE AGGRESSIVE NAM IS DEVELOPING SIGNIFICANT CONVECTION FARTHER SOUTH INTO THE CONCHO VALLEY LATER THIS EVENING...WHILE THE GFS KEEPS THE BULK OF CONVECTION OVER THE BIG COUNTRY THROUGH THE OVERNIGHT HOURS. STRONG INSTABILITY COUPLED WITH ADEQUATE SHEAR WILL RESULT IN A SEVERE THREAT WITH ANY STORMS THAT DEVELOP THIS EVENING AND OVERNIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THE LOW LEVEL JET WILL INTENSIFY THIS EVENING...WHICH WILL HELP SUSTAIN CONVECTION WELL INTO THE OVERNIGHT HOURS. 18 LONG TERM... SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY NIGHT AS ANOTHER UPPER LEVEL SHORT WAVE IN THE NORTHWEST FLOW ALOFT MOVES THROUGH THE FORECAST AREA. WITH THE DEPARTURE OF THIS UPPER LEVEL DISTURBANCE AND THE STRENGTHENING OF AN UPPER LEVEL RIDGE...RAIN CHANCES WILL END EARLY THURSDAY. WITH UPPER LEVEL HIGH PRESSURE DOMINATING THE SOUTHERN PLAINS THROUGH THE REMAINDER OF THE EXTENDED...DRY WEATHER WILL PREVAIL OVER THE FORECAST AREA. AFTERNOON HIGHS WILL REMAIN GENERALLY IN THE MID 90S AND MORNING LOWS WILL REMAIN IN THE LOWER 70S THROUGH THE COMING WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 92 74 93 73 / 30 20 20 10 10 SAN ANGELO 74 96 74 96 75 / 30 10 20 10 10 JUNCTION 74 94 72 95 75 / 20 0 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 2:31 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 231 PM CDT TUE JUN 12 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 231 PM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTH OF A BARNHART TO JUNCTION LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF WEST CENTRAL TEXAS WEDNESDAY AND WEDNESDAY NIGHT. THE MAIN HAZARDS WITH THESE STORMS WILL BE DEADLY LIGHTNING...LOCALLY HEAVY RAIN AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS EVENING. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 46 min |
| Jun 13, 1:54 AM CDT | Special Weather Statement | SJT | Irion | 66 min |
| Jun 13, 5:32 AM CDT | Special Weather Statement | SJT | Concho | 58 min |
| Jun 13, 6:25 AM CDT | Special Weather Statement | SJT | Concho | 50 min |
| Jun 13, 6:51 AM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| Jun 13, 7:22 AM CDT | Special Weather Statement | SJT | Mason | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.